Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 9, 2016, 9:44 PM CST for 11 counties in Arkansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 9:44 PM CST (03:44 UTC)
- Expired
- Mar 10, 2016, 5:45 AM CST
- In force
- 8 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 120 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WGUS54 KLZK 100344
FFWLZK
ARC001-011-013-025-039-041-043-053-069-079-103-101145-
/O.NEW.KLZK.FF.W.0009.160310T0344Z-160310T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
ARKANSAS COUNTY IN SOUTHEASTERN ARKANSAS...
DESHA COUNTY IN SOUTHEASTERN ARKANSAS...
DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
JEFFERSON COUNTY IN SOUTHEASTERN ARKANSAS...
DREW COUNTY IN SOUTHEASTERN ARKANSAS...
LINCOLN COUNTY IN SOUTHEASTERN ARKANSAS...
GRANT COUNTY IN CENTRAL ARKANSAS...
OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 545 AM CST THURSDAY
* AT 942 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. 6 TO 9 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS
ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE BLUFF...CAMDEN...MONTICELLO...STUTTGART...WARREN...DUMAS...SHERIDAN...
FORDYCE...DERMOTT...STAR CITY...RISON...HAMPTON...ROHWER...WHITE HALL...
REDFIELD...ALTHEIMER...BEARDEN...STEPHENS...GOULD AND HERMITAGE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE
DURING THE OVERNIGHT HOURS IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3398 9109 3373 9115 3368 9104 3370 9122
3352 9125 3357 9145 3339 9146 3340 9199
3318 9215 3337 9259 3338 9312 3377 9310
3381 9290 3414 9286 3415 9268 3445 9256
3455 9130 3433 9106 3412 9111 3409 9087
$$
65What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 6:03 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 9, 6:03 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 603 PM CST WED MAR 9 2016 .AVIATION... PRECIPITATION WILL CONTINUE OVERNIGHT WITH CONDITIONS CONTINUING TO WORSEN DURING THE OVERNIGHT. CURRENTLY EXPECT WIND SHEAR AT KLIT/KPBF/KLLQ TONIGHT. IFR AND LIFR CONDITIONS CAN BE EXPECTED OVERNIGHT AND THROUGH MUCH OF TOMORROW. GUIDANCE IS SUGGESTING CEILINGS MAY LIFT TO MVFR CONDITIONS THURSDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 246 PM CST WED MAR 9 2016/ SHORT TERM...TONIGHT THROUGH SUNDAY HAVE DROPPED A FEW ROWS OF WESTERN/NORTHWEST ARKANSAS COUNTIES FROM THE FLASH FLOOD WATCH...AS CONVECTION ALONG THE GULF COAST WILL HELP CUT OFF SOME OF THE MORE SIGNIFICANT MOISTURE OVER THE NORTHWEST AND WEST. HAVE ALSO ADJUSTED THE AXIS OF HEAVIEST RAINFALL SLIGHTLY EASTWARD...WITH THE PRIMARY FOCUS BEING THE SOUTHEASTERN HALF OF THE STATE. AN ADDITIONAL TWO TO FIVE INCHES WILL BE POSSIBLE...PARTICULARLY IN AREAS NEAR PINE BLUFF AND MONTICELLO THROUGH THURSDAY. SURFACE LOW PRESSURE ALONG A STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE STATE WILL SLIDE NORTHEAST ALONG THE FRONT THURSDAY NIGHT...WITH DRIER AIR MOVING INTO THE WEST...AND PRECIPITATION CHANCES GRADUALLY DECREASING. HOWEVER...ANOTHER WAVE WILL FORM ALONG THE FRONT...WITH UPLIFT ALONG AND NORTH OF THE BOUNDARY PUSHING ANOTHER AREA OF SHOWERS/STORMS THROUGH THE REGION ON FRIDAY...WITH NOT NEARLY AS MUCH QPF EXPECTED. CUTOFF LOW WILL START TO LIFT UP FROM MEXICO LATE FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK ACROSS THE STATE...WITH ADDITIONAL SHOWERS/STORMS MOSTLY ALONG AND NORTH OF THE FRONT. THE CUTOFF LOW IS EXPECTED TO DAMPEN OUT AS IT MOVES INTO THE OHIO VALLEY. HOWEVER...ANOTHER CUTOFF LOW IS EXPECTED TO MOVE OUT OF THE SOUTHERN ROCKIES AND INTO THE MID SOUTH REGION LATE SUNDAY... KEEPING SHOWERS/STORMS IN THE FORECAST THROUGH THE END OF THE PERIOD. SO IT GOES WITHOUT SAYING...TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE PERIOD. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY THE STORM SYSTEM THAT BROUGHT ALL OF THE RAIN LATELY WILL FINALLY EXIT TO THE EAST MONDAY. THIS WILL BE FOLLOWED BY WEAK HIGH PRESSURE AND A BRIEF PERIOD OF DRY WEATHER. TOWARD THE END OF THE PERIOD...A NEW STORM SYSTEM WILL FORM IN THE CENTRAL PLAINS AND WILL TRACK TO THE NORTHEAST. THE SYSTEM WILL DRAG A COLD FRONT INTO ARKANSAS...WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. GIVEN LIMITED MOISTURE...THIS DOES NOT APPEAR TO BE A MAJOR RAINMAKER. WHILE COOLER AIR WILL FOLLOW THE FRONT LATER IN THE WEEK... TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. FIRE WEATHER... ANY FIRE WEATHER CONCERNS WILL BE HARD TO COME BY FOR THE NEXT FIVE TO SEVEN DAYS. THINGS SHOULD START TO DRY OUT NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 58 64 52 60 / 100 90 70 70 CAMDEN AR 61 70 60 69 / 100 90 80 80 HARRISON AR 53 62 47 60 / 80 80 50 60 HOT SPRINGS AR 59 67 56 64 / 100 90 80 70 LITTLE ROCK AR 60 67 56 64 / 100 90 80 80 MONTICELLO AR 64 72 62 71 / 100 90 80 80 MOUNT IDA AR 58 66 56 63 / 100 90 70 70 MOUNTAIN HOME AR 54 64 48 62 / 80 80 50 60 NEWPORT AR 58 65 51 61 / 100 90 80 80 PINE BLUFF AR 62 68 59 66 / 100 90 80 80 RUSSELLVILLE AR 58 66 54 62 / 100 90 60 70 SEARCY AR 59 65 54 62 / 100 90 80 80 STUTTGART AR 62 66 57 65 / 100 90 80 80 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. && AVIATION...65
Hazardous weather outlook, Mar 9, 3:00 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST WED MAR 9 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101125- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 300 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AREAS OF HEAVY RAIN WILL CONTINUE TONIGHT...ESPECIALLY IN THE SOUTHEAST HALF OF ARKANSAS. THIS WILL BE TRIGGERED BY A VERY SLOW MOVING STORM SYSTEM WOBBLING TOWARD THE REGION FROM MEXICO. TWO TO FOUR INCHES OF ADDITIONAL RAIN /AND LOCALLY HIGHER AMOUNTS/ IS EXPECTED ACROSS SOUTHERN AND EASTERN SECTIONS OF THE STATE THROUGH THURSDAY MORNING. THIS INCLUDES AREAS SOUTH/EAST OF TEXARKANA /MILLER COUNTY/...LITTLE ROCK /PULASKI COUNTY/...AND NEWPORT /JACKSON COUNTY/. THREE TO SIX INCHES OF RAIN HAS ALREADY FALLEN IN THE SOUTHERN HALF OF THE STATE THROUGH MIDDAY WEDNESDAY. WITH MORE RAIN OVERNIGHT... FLASH FLOODING IS LIKELY. WATER WILL LIKELY FLOW OVER ROADS...WITH CLOSED ROADS EXPECTED. THIS MAY INCLUDE HIGHLY TRAVELED ROADS SUCH AS STATE HIGHWAYS. HOMES AND BUSINESSES COULD BE THREATENED BY HIGH WATER IN PLACES...AND SOME HIGH WATER RESCUES MAY BECOME NECESSARY. ONE THING TO MONITOR OVERNIGHT ARE THUNDERSTORMS FROM EASTERN TEXAS INTO LOUISIANA. IF STORMS BECOME INTENSE AND ARE WIDESPREAD... THIS WILL TEND TO ROB MOISTURE FROM PRECIPITATION LOCALLY. THIS WOULD RESULT IN LESS RAIN THAN EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD PRECIPITATION REMAINS ON THURSDAY...WITH ANOTHER ONE TO TWO INCHES OF RAIN IN THE SOUTHEAST HALF OF ARKANSAS. THIS WILL MAKE AN ALREADY BAD FLASH FLOOD SITUATION WORSE. AS RUNOFF FROM THIS RAIN MAKES IT INTO AREA TRIBUTARIES...MINOR TO MODERATE FLOODING IS IN THE FORECAST ON SOME RIVERS. THIS INCLUDES THE CACHE...LOWER WHITE...SALINE...LOWER ARKANSAS...AND OUACHITA RIVERS. SOME OF THESE RIVERS WILL REMAIN HIGH FOR SEVERAL WEEKS. THIS EVENT WILL FEATURE LITTLE TO NO SEVERE WEATHER. SEVERE STORMS SHOULD MOSTLY REMAIN TO THE SOUTH ALONG THE GULF COAST. THE SLOW MOVING SYSTEM PRODUCING THE RAIN WILL NOT GET OUT OF HERE UNTIL EARLY NEXT WEEK. THEREFORE...CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN AND ANY FLOODING ARE WELCOME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/46
In the hours before
Local storm report, Mar 9, 4:50 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD HERMITAGE 33.45N 92.17W
03/09/2016 BRADLEY AR EMERGENCY MNGR
BRADLEY COUNTY ROAD 52 SOUTHEAST OF HERMITAGE HAS BEEN
WASHED AWAY BY FLOOD WATERS. SEVERAL OTHER ROADS IN THE
COUNTY HAVE WATER OVER THEM AND HAVE BEEN BARRICADED.
0445 PM FLASH FLOOD MARCHE 34.88N 92.35W
03/09/2016 PULASKI AR PUBLIC
WATER COVERED HIGHWAY 365 AND MADE IT IMPASSIBLE.
&&
58Special weather statement, Mar 9, 5:28 PM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CST WED MAR 9 2016
ARZ057-065-100000-
ARKANSAS AR-DESHA AR-
528 PM CST WED MAR 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARKANSAS AND DESHA
COUNTIES UNTIL 600 PM CST...
AT 527 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MCGEHEE...OR 8 MILES SOUTHWEST OF ROHWER...MOVING NORTHEAST AT
60 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROHWER...ARKANSAS CITY...WATSON...MCGEHEE...MERRISACH LAKE...YANCOPIN...
LUCCA LANDING...KELSO...TRUSTEN HOLDER WMA...MCARTHUR...MASONVILLE...
WEBER...MORGAN POINT RECREATION AREA AND HALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3402 9090 3402 9099 3396 9097 3398 9109
3393 9101 3384 9107 3378 9099 3379 9113
3373 9115 3368 9103 3370 9122 3360 9113
3352 9125 3357 9145 3422 9121 3423 9120
3419 9109 3412 9111 3410 9088 3409 9087
TIME...MOT...LOC 2327Z 204DEG 59KT 3365 9134
62Local storm report, Mar 9, 5:34 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD BRYANT 34.61N 92.49W
03/09/2016 SALINE AR EMERGENCY MNGR
SEVERAL ROADS THROUGHOUT THE COUNTY ARE BLOCKED DUE TO
FLOODING.
0440 PM FLASH FLOOD HAMPTON 33.54N 92.47W
03/09/2016 CALHOUN AR EMERGENCY MNGR
SEVERAL ROADS THROUGHOUT THE COUNTY ARE BLOCKED DUE TO
FLOODING.
&&
62Local storm report, Mar 9, 6:35 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD STAR CITY 33.94N 91.84W
03/09/2016 LINCOLN AR EMERGENCY MNGR
SEVERAL COUNTY ROADS ARE CLOSED DUE TO FLOODING...AND A
BRIDGE ON JASPER ROAD HAS BEEN WASHED OUT.
0510 PM FLASH FLOOD MCGEHEE 33.63N 91.39W
03/09/2016 DESHA AR EMERGENCY MNGR
SEVERAL ROADS IN THE COUNTY ARE BLOCKED AND AN ESTIMATED
20 HOUSES HAVE BEEN DAMAGED BY THE FLOOD WATERS.
0530 PM FLASH FLOOD PINE BLUFF 34.21N 92.02W
03/09/2016 JEFFERSON AR BROADCAST MEDIA
SEVERAL STREETS CLOSED IN PINE BLUFF DUE TO WATER OVER
THE ROADS.
&&
58Local storm report, Mar 9, 8:47 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD RISON 33.95N 92.19W
03/09/2016 CLEVELAND AR EMERGENCY MNGR
NUMEROUS ROADS WERE BLOCKED DUE TO FLOODING.
0800 PM FLASH FLOOD 3 S AMY 33.69N 92.81W
03/09/2016 OUACHITA AR PUBLIC
HIGHWAY 7 NORTH FLOODED BETWEEN CAMDEN AND SPARKMAN.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:15 PM CST | Flash Flood Warning | LZK | Monroe, Prairie, White, Woodruff | 8 hr |
| Mar 9, 10:20 PM CST | Areal Flood Warning | LZK | Lonoke, Pulaski, Saline | 9 hr |
| Mar 10, 5:50 AM CST | Areal Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more | 6 hr |
| Mar 10, 11:43 AM CST | Areal Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 8 more | 6 hr |
| Mar 10, 2:54 PM CST | River Flood Warning | LZK | Yell | 45 hr |
| Mar 10, 5:45 PM CST | Areal Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 12 more | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.